Alert archive / Montana / Tornado Warnings in 2011
Tornado Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 8, 2011, 1:27 PM MDT for Wibaux County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 1:27 PM MDT (19:27 UTC)
- Expired
- Jul 8, 2011, 2:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Wibaux County, MT
The radar
The Glasgow radar (KGGW), 231 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
329
WFUS55 KGGW 081927
TORGGW
MTC109-082000-
/O.NEW.KGGW.TO.W.0005.110708T1927Z-110708T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
127 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN WIBAUX COUNTY IN NORTHEAST MONTANA...
* UNTIL 200 PM MDT.
* AT 119 PM MDT...THE PUBLIC REPORTED A TORNADO NEAR WIBAUX...MOVING
EAST AT 5 MPH.
* THE TORNADO WILL REMAIN OVER RURAL AREAS OF WIBAUX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 4688 10406 4700 10423 4727 10405 4726 10404
4719 10403 4701 10403 4689 10404
TIME...MOT...LOC 1926Z 250DEG 5KT 4702 10407
$$
GILCHRIST
WEATHER.GOV/GLASGOW1 follow-up statement
074
WWUS55 KGGW 081956
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
156 PM MDT FRI JUL 8 2011
MTC109-082006-
/O.EXP.KGGW.TO.W.0005.000000T0000Z-110708T2000Z/
WIBAUX-
156 PM MDT FRI JUL 8 2011
...THE TORNADO WARNING FOR EASTERN WIBAUX COUNTY WILL EXPIRE AT 200
PM MDT...
AT 156 PM MDT...THE TORNADO PRODUCING THUNDERSTORM IN EASTERN WIBAUX
COUNTY HAS MOVED INTO NORTH DAKOTA. SO THE WARNING WAS ALLOWED TO
EXPIRE.
LAT...LON 4688 10406 4700 10423 4727 10405 4726 10404
4719 10403 4701 10403 4689 10404
TIME...MOT...LOC 1956Z 250DEG 5KT 4703 10401
$$
GILCHRIST
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 8, 10:07 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 10:07 AM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1007 AM MDT FRI JUL 8 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... UPDATE...STRONG CONVECTION HAS YET TO DEVELOP THIS MORNING...THANKS TO AMPLE CLOUD COVER COVERING MOST OF NEMONT. HOWEVER SHOWER ACTIVITY IS ONGOING THUS UPDATED TO TREND UP POPS ACROSS MUCH OF THE AREA. ALTHOUGH WINDS CURRENTLY REMAIN RELATIVELY LIGHT OVER FORT PECK LAKE...STILL EXPECT AN INCREASE THIS AFTERNOON BEHIND THE FRONT SO WILL LEAVE IT AS IS. GILCHRIST PREVIOUS DISCUSSION...THE MAJOR STORM SYSTEM MOVES EAST OF THE CANADIAN ROCKIES AND OUT OVER THE PRAIRIE PROVINCES TODAY WHERE THE LOW CENTERS STACK UP. THIS CYCLONIC STORM SYSTEM SENT A WAVE ACROSS THE NORTHEAST MONTANA EARLY THIS MORNING THAT IS ASSOCIATED WITH A SURFACE TROUGH EXTENDING FROM THE STORM CENTER IN ALBERTA. THIS WAVE PRODUCED THUNDERSTORMS AND RAIN SHOWERS ALL NIGHT THAT WILL CONTINUE TODAY. BEHIND THE WAVE CONDITIONS WILL BEGIN TO CLEAR FROM THE WEST. MOST SHOWERS AND THUNDERSTORMS TODAY WILL BE IN THE EASTERN ZONES BEFORE MOVING INTO NORTH DAKOTA AND SASKATCHEWAN. MODELS ARE SHOWING MODERATE TO HEAVY RAIN IS POSSIBLE IN THOSE ZONES...ESPECIALLY IN THE NORTHEAST. THE STORMS WILL FIND A MORE UNSTABLE ENVIRONMENT THERE AND SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN BEFORE EXITING THE AREA. TONIGHT...THE STORM CENTER MOVES PARTLY INTO SASKATCHEWAN AND THE ASSOCIATED WAVE WILL HAVE MOVED OUT OF THE LOCAL AREA. HOWEVER A SECONDARY COLD FRONT SWINGS ACROSS THE AREA INITIATING A FEW THUNDERSTORMS MAINLY SOUTH OF THE CWA. BUT SOME OF THE EVENING THUNDERSTORMS COULD NUDGE NORTH INTO OUR AREA. SATURDAY THROUGH SUNDAY...THE STORM CENTER MOVES FULLY INTO SASKATCHEWAN SATURDAY. THE CYCLONIC FLOW...SURFACE AND ALOFT...WILL BE REINFORCING. SO SATURDAY AFTERNOON COULD END UP WINDY AS DRIER AIR IS PULLED ACROSS THE CWA FROM THE WEST. ON SUNDAY THE CANADIAN STORM MOVES FARTHER EAST INTO MANITOBA. THIS WILL ALLOW AN UPPER LEVEL RIDGE TO BEGIN BUILDING UP OVER THE NORTHERN ROCKIES. THE CANADIAN STORM SYSTEM WILL PUSH THE WARM AIR BOUNDARY SOUTH OF NEMONT. SO TEMPERATURES WILL TREND COOLER THAN LATELY TO A MORE SEASONAL LEVEL FOR THE WEEKEND. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... AN UPPER RIDGE OVER MONTANA WILL KEEP SUNDAY NIGHT DRY. THE RIDGE AXIS SHIFTS EAST INTO THE DAKOTAS ON MONDAY. THIS WILL TURN THE FLOW ALOFT OVER EASTERN MONTANA BACK TO THE SOUTHWEST AS ANOTHER UPPER TROUGH/LOW MOVES INTO THE WEST COAST. THIS UPPER LOW WILL REMAIN STATIONARY IN THE PACIFIC NORTHWEST FOR SEVERAL DAYS WITH SOUTHWEST FLOW ALOFT OVER MONTANA. A LEE SIDE TROUGH POSSIBLY A SURFACE LOW WILL DEVELOP OVER CENTRAL MONTANA ON MONDAY AND REMAIN IN PLACE FOR A FEW DAYS. PERIODIC SHORTWAVES IN THE SW FLOW ALOFT WILL COMBINE WITH THE UNSTABLE AIR OVER CENTRAL AND EASTERN MONTANA TO PROVIDE CHANCES FOR THUNDERSTORMS STARTING ON MONDAY AND CONTINUING THE REMAINDER OF THE WEEK. FORRESTER && .AVIATION... VFR CONDITIONS WILL PREVAIL MOST OF THE TIME WITH MID AND HIGH CLOUDS TODAY. SHOWERS AND THUNDERSTORMS WILL PROVIDE BRIEF PERIODS OF MVFR VISIBILITIES AND CEILINGS. A COLD FRONT WILL SHIFT WINDS TO THE WEST BY AFTERNOON AT KGGW AND THE OTHER TAF SITES THIS AFTERNOON WITH SPEEDS OF 15 TO 20 KNOTS. LOOK FOR CLEAR SKIES TONIGHT WITH WEST TO NORTHWEST WINDS 5 TO 10 KNOTS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 8, 3:25 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MDT FRI JUL 8 2011 MTZ024>027-090900- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 325 AM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING OVER THE AREA TODAY WILL BRING THUNDERSTORMS AND RAIN SHOWERS...SOMETIMES HEAVY. SOME THUNDERSTORMS MAY BECOME SEVERE IN THE AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE YELLOWSTONE RIVER WILL CONTINUE TO RUN HIGH FOR THE NEXT FEW DAYS. THE RIVER LEVEL AT GLENDIVE WILL RUN STEADY AT 1 TO 2 FEET BELOW FLOOD STAGE THROUGH THE WEEKEND. RANCHERS AND WATER USERS MAY WANT TO TAKE PRECAUTIONS IF THE HIGHER RIVER LEVELS AFFECT THEIR OPERATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-062-090900- DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- 325 AM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING OVER THE AREA TODAY WILL BRING THUNDERSTORMS AND RAIN SHOWERS...SOME WITH HEAVY RAIN. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021>023-059>061-090900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 325 AM MDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING OVER THE AREA THIS MORNING WILL BRING THUNDERSTORMS AND RAIN SHOWERS...SOME WITH HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE THIS MORNING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A LAKE WIND ADVISORY FOR FORT PECK LAKE HAS BEEN ISSUED TODAY FOR NORTHWESTERLY WIND OF 15 TO 25 MPH THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WIND BEHIND THE COLD FRONT WILL INCREASE SATURDAY TO 15 TO 25 MPH. THIS MAY REQUIRED A WIND ADVISORY FOR FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 1:02 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
102 PM MDT FRI JUL 8 2011
MTZ023>026-082000-
DAWSON-MCCONE-PRAIRIE-RICHLAND-
102 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RICHLAND COUNTY IN NORTHEAST MONTANA...
NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA...
CENTRAL DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 200 PM MDT.
AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 19 MILES SOUTHEAST OF BROCKWAY...MOVING
EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
LINDSAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4702 10438 4690 10569 4718 10571 4778 10441
4736 10439 4732 10445 4729 10439
TIME...MOT...LOC 1901Z 248DEG 26KT 4710 10544
GILCHRIST
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:59 AM MDT | Special Weather Statement | GGW | Dawson | 61 min |
| Jul 8, 1:52 AM MDT | Flash Flood Warning | GGW | Dawson, McCone | 4 hr |
| Jul 8, 2:46 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 13 hr |
| Jul 8, 1:02 PM MDT | Special Weather Statement | GGW | Dawson | 58 min |
| Jul 8, 1:37 PM MDT | Special Weather Statement | GGW | Roosevelt | 68 min |
| Jul 8, 1:55 PM MDT | Special Weather Statement | GGW | Richland | 65 min |
| Jul 8, 2:26 PM MDT | Special Weather Statement | GGW | Dawson | 64 min |
Nearby
Tornado Warnings in Montana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.